Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 211, NWS Paducah, KY

September 10, 2016Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Sep 10, 2016, 3:15 PM CDT for Todd County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2016, 3:15 PM CDT (20:15 UTC)
Expired
Sep 10, 2016, 3:45 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Todd County, KY

The radar

The Ft Campbell radar (KHPX), 14 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS53 KPAH 102015
SVRPAH
KYC219-102045-
/O.NEW.KPAH.SV.W.0211.160910T2015Z-160910T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT SAT SEP 10 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 345 PM CDT

* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  GUTHRIE...OR 8 MILES SOUTH OF ELKTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GUTHRIE...TRENTON AND ALLENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3675 8706 3664 8706 3664 8733 3671 8732
      3680 8706 3677 8705
TIME...MOT...LOC 2015Z 250DEG 46KT 3669 8719 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
653 
WWUS53 KPAH 102027
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT SAT SEP 10 2016

KYC219-102045-
/O.CON.KPAH.SV.W.0211.000000T0000Z-160910T2045Z/
TODD KY-
327 PM CDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN TODD COUNTY...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RUSSELLVILLE...OR 9 MILES SOUTHEAST OF ELKTON...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GUTHRIE AND ALLENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3675 8706 3664 8706 3664 8718 3675 8719
      3680 8706 3677 8705
TIME...MOT...LOC 2027Z 250DEG 46KT 3674 8700 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 10, 2:25 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
225 PM CDT SAT SEP 10 2016

.SHORT TERM...(Tonight through Monday night)
Issued at 225 PM CDT Sat Sep 10 2016

The cold front is quickly moving across eastern portions of the
PAH forecast area this afternoon. Showers and thunderstorms along
the front were producing quite a bit of lightning, with ground
reports of winds around 35 kts at best. The cold front and
associated convection will clear our region by 00z.

Drier air will filter in behind the front with models quickly
building high pressure into middle Mississippi River valley. Dew
points will drop off into the lower to middle 50s area wide by
late tonight, and will remain in the 50s through early Monday.
Much cooler temperatures are expected tonight into Sunday night
with lows in the middle 50s and highs in the 75 to 80 degree
range. Temperatures will moderate to near seasonal readings for
Monday and Monday night with highs in the lower to middle 80s and
lows around 60s.  By Tuesday into Tuesday night, with the high
well off to our east and a cold front to our northwest, southerly
winds will increase our temperatures and our dew points by several
degrees.

.LONG TERM...(Tuesday through Saturday)
Issued at 225 PM CDT Sat Sep 10 2016

Average confidence in the long term. This discussion will be rather
brief due to ongoing weather.

High pressure at the surface plus lack of moisture and upper support
should keep the region dry through Tuesday night. Small
precipitation chances are expected to sag into the northern and
western portions of our CWA on Wednesday as a weak front moves
across the area. Models not in the best agreement on placement of
precipitation but the deepest moisture is forecast to be over the
two areas mentioned above, so will only have POPs there at this time.

High pressure in the wake of the front should keep the region dry
through Thursday night. With the approach of another frontal system
along with steadily increasing deep layer moisture and upper
support, precipitation chances make their way back into the forecast
on Friday and increase through the end of the period.

Temperatures will remain near normal to just above normal through
the period.

&&

.AVIATION...
Issued at 225 PM CDT Sat Sep 10 2016

Clearing skies are expected into this evening as a cold front
moves east out of the region this afternoon. Low VFR clouds at
TAF sites should move out from west to east between 23z and 03z.
Areas of ground fog are possible between 09z and 13z, especially
at KCGI. Winds from the northwest at 6 to 12 kts with some higher
gusts will decrease to 4 kts or less this evening and shift to
the northeast.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...JP
AVIATION...RST
Hazardous weather outlook, Sep 10, 3:39 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CDT SAT SEP 10 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
339 AM CDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED NEAR A COLD FRONT
FROM THE IMMEDIATE WABASH VALLEY SOUTHWEST THROUGH PADUCAH AND
HICKMAN KENTUCKY AROUND MIDDAY. THE STORMS ARE EXPECTED TO BECOME
MORE NUMEROUS...POSSIBLY FORMING A SOLID LINE...THROUGH MID
AFTERNOON AS THEY MOVE THROUGH WEST KENTUCKY AND SOUTHWEST
INDIANA. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND EAST OF
A LINE FROM MURRAY TO OWENSBORO KENTUCKY. DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY CONCERNS. THE ACTIVITY SHOULD BE EAST OF
THE REGION BY 4 OR 5 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST IN THE PERRYVILLE
MISSOURI THROUGH MT VERNON ILLINOIS REGION LATE TUESDAY NIGHT...AND
OVER ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA ON WEDNESDAY.
LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS
WITH THIS ACTIVITY.

A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE
REGION FRIDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE
PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS OVER WEST KENTUCKY...TO THE EAST OF A MURRAY TO OWENSBORO
LINE...SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON.

DRS

In the hours before

Special weather statement, Sep 10, 2:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT SAT SEP 10 2016

KYZ012-016-017-021-022-101945-
HOPKINS KY-MUHLENBERG KY-CHRISTIAN KY-TRIGG KY-TODD KY-
201 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOPKINS...TRIGG...
TODD...CHRISTIAN AND MUHLENBERG COUNTIES UNTIL 245 PM CDT...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL CITY TO ENERGY. MOVEMENT WAS
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...CENTRAL CITY...GREENVILLE...CADIZ...ELKTON...
...LAND BETWEEN THE LAKES AREA...NORTONVILLE...MORTONS
GAP...AND ENERGY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&

LAT...LON 3709 8689 3706 8705 3687 8706 3664 8740
      3663 8778 3684 8810 3696 8790 3697 8777
      3702 8771 3712 8769 3739 8729 3738 8722
      3741 8717 3738 8710 3733 8714 3737 8708
      3732 8699 3727 8698 3721 8690 3714 8693
TIME...MOT...LOC 1900Z 311DEG 31KT 3735 8720 3685 8804
Special weather statement, Sep 10, 2:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT SAT SEP 10 2016

KYZ017-021-022-102030-
MUHLENBERG KY-CHRISTIAN KY-TODD KY-
244 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR TODD...SOUTHERN CHRISTIAN AND
SOUTHEASTERN MUHLENBERG COUNTIES UNTIL 330 PM CDT...

AT 240 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 11 MILES WEST OF MORGANTOWN TO NEAR BIG
ROCK.
MOVEMENT WAS EAST SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...OAK GROVE...ELKTON...GUTHRIE...PEMBROKE...TRENTON...
HERNDON...ALLEGRE...AND ALLENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3711 8691 3709 8689 3706 8705 3664 8706
      3664 8769 3677 8767 3727 8699 3724 8694
      3723 8691 3722 8692 3718 8689 3718 8692
      3714 8693 3711 8689
TIME...MOT...LOC 1941Z 296DEG 31KT 3724 8689 3659 8770

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:01 PM CDTSpecial Weather StatementPAHChristian, Muhlenberg, Todd, Trigg44 min
Sep 10, 2:44 PM CDTSpecial Weather StatementPAHChristian, Todd46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.